MAUDE Adverse Event Report: OSSUR AMERICAS RESOLVE HALO; TRACTION SYSTEM

OSSUR AMERICAS RESOLVE HALO; TRACTION SYSTEM
Model Number 515400D
Health Effect - Clinical Codes Seizures (2063); Swelling (2091); Brain Injury (2219)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information known it is likely no failure or malfunction occurred with the device.The event likely occurred to pin penetration, which may have been due to improper application/maintenance of the pin tightness or may have been due to a fall/impact incident that was not related to a product malfunction.
 
Event or Problem Description
The patient had a halo vest fitted, this was readjusted to improve alignment a few days later.The patient was subsequently readmitted with a seizure.Imaging confirmed the posterior halo pins had breached the skull bilaterally and there was minor brain swelling.The patient was admitted to hospital, the halo vest was removed, and the patient treated with anticonvulsants and antibiotics.

Brand Name
RESOLVE HALO
Common Device Name
TRACTION SYSTEM
Manufacturer (Section D)
OSSUR AMERICAS
910 burstein dr.
albion, mi
MDR Report Key9961409
Report Number0001836248-2020-00002
Device Sequence Number16868254
Product Code HAX
UDI-Device Identifier05690977308657
UDI-Public05690977308657
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K051918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number515400D
Device Catalogue Number515400D
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;